From Cape Cod, Massachusetts, USA:
I am taking high doses of prednisone, and three weeks ago, after drinking any liquid I could get my hands on and running to the bathroom every 15 minutes I was found to have a blood sugar of 574 mg/dl [31.9 mmol/L]. I've been told I have steroid-induced diabetes which is being treated with an oral hypoglycemic agent. Will this form of diabetes resolve itself when I can lower the prednisone levels or discontinue it entirely?
The scenario you describe is the usual course. However, there are times where the steroids are lowered and the glucose levels do not go into the normal range. This means that a medication should be used, although it may be at a lower dose. It is also true that if you require steroids in the future, you will need additional medication to treat your glucose levels as this is usually a recurrent problem.
Original posting 23 Oct 2002
Posted to Other Medications
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.